Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 663, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 13, 2005, 4:05 AM CST for Warren County, Mississippi. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2005, 4:05 AM CST (10:05 UTC)
- Expired
- Jan 13, 2005, 4:15 AM CST
- In force
- 10 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 2:25 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 131005
SVRJAN
MSC149-131015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
405 AM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 415 AM CST
* AT 405 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF REDWOOD...OR
ABOUT 12 MILES EAST OF TALLULAH...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF REDWOOD BY 410 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
TUHNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.
LAT...LON 3249 9104 3238 9094 3237 9075 3259 9069
3259 9084 3244 9086 3244 9098 3258 9100
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 3:40 AM CST, 25 minutes earlier.
Area forecast discussion, Jan 13, 3:40 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 AM CST THU JAN 13 2005 ...SEVERE WEATHER EVENT TAKEN PLACE ACROSS FORECAST AREA THIS MORNING... .SHORT TERM... CURRENTLY...IR SAT IMAGERY DEPICTS A VIGOROUS...POSITIVELY TILTED UPPER TROUGH CARVING IT/S WAY INTO THROUGH THE SOUTHERN PLAINS ...MOVING TOWARD THE MISSISSIPPI VALLEY REGION. IN RESPONSE...SFC LOW PRESSURE IS DEVELOPING AND DEEPENING OVER THE MID TO UPPER MISSISSIPPI VALLEY. IR SAT AND AREA RADARS SHOW THE INTENSE SQUALL LINE MOVE THROUGH THE WESTERN END OF THE FORECAST AREA...EXTENDING FROM NEAR GREENWOOD TO APPROACHING THE MISSISSIPPI RIVER WITH SOME STRONG CELLS TRACKING NORTHEAST AHEAD OF THE LINE. THERE HAVE BEEN SOME BOW SEGMENTS ASSOCIATED WITH THIS INTENSE LINE. TORNADO WATCH IS IN EFFECT UNTIL 9 AM FOR THE WEST HALF OF THE REGION...EXPECT WATCHES TO EXTEND ACROSS THE EAST HALF THROUGH THE REMAINDER OF THE MORNING HOURS...BEFORE THE LINE EXITS TO THE REGION BY AFTERNOON. THE ASSOCIATED STRONG COLD FRONT WAS NOTED FROM WESTERN ARKANSAS INTO NORTHEAST TEXAS. BROAD SOUTHERLY FLOW ACROSS MUCH OF THE SOUTH AHEAD OF THE LINE OF STORMS HAS TEMPS IN THE MIDDLE TO UPPER 60S WITH DEWPOINTS IN THE 60S. MAIN FORECAST CHALLENGE...WILL BE SQUALL LINE TIMING AND POTENTIAL FOR PRE-LINE SUPERCELLS FOR THIS MORNING. FOR THIS AFTERNOON WILL KEEP CHANCE OF THUNDERSTORMS...DECREASING FROM WEST TO EAST AS THE COLD FRONT PASSES THROUGH TODAY. THE HIGHEST TEMPS FOR TODAY WILL BE EARLY THIS MORNING AS TEMPS FALL THROUGH THE 60 TO 50S. FOR TONIGHT WILL KEEP SOME POST FRONT LIGHT RAIN ENDING FROM THE WEST SHORTLY AFTER MIDNIGHT. FOR FRIDAY HIGH PRESSURE CENTERED TO OUR NORTH WILL PLACE THE LOWER MS RIVER VALLEY IN A COLD AND DRY AIR ADVECTION REGIME. THIS WILL SET TEMPS BACK TO SEASONAL AVERAGES. .LONG TERM... NOT MUCH TO BELABOR IN THE EXTENDED TODAY. FAVORED THE COMBO OF GFS/ECMWF FOR THE PARTICULARS. QUIET...CONDITIONS TYPICAL FOR JANUARY ARE ON TAP FOR THE WEEKEND AND FIRST PART OF NEXT WEEK. A LONG WAVE TROUGH WILL POSITIONED OVER THE EASTERN CONUS THIS WEEKEND FLATTENING TO A MORE ZONAL ORIENTATION BY EARLY NEXT WEEK. WITH HIGH PRESSURE CENTERS REMAINING TO OUR NORTH OVER THE OHIO RIVER VALLEY...HIGH TEMPS WILL BE NEAR SEASONAL AVERAGES. LOW TEMPS WILL VARY DEPENDENT UPON THE AMOUNT OF DRYING/CLEARING EXPECTED. DEWPOINTS WILL CERTAINLY BE CUT IN THE WAKE OF THURSDAY/S FRONTAL PASSAGE...HOWEVER THE SUBTROPICAL JET WILL REMAIN WEST SOUTHWEST AND CUT ACROSS THE REGION. THIS WOULD LEAVE OUR AREA PRONE TO BOUTS WITH OCCASIONAL CIRRUS. GIVEN THE AFOREMENTIONED SYNOPTIC SET UP...FAVORED LOW TEMPS IN THE LOWER 30S MOST AREAS. LITTLE IF ANY RAINFALL IS EXPECTED THROUGH NEXT WEDNESDAY. && .AVIATION... WILL SEE ISOLATED SITES FALL TO IFR IN HEAVIER RAINFALL WITH STRONGEST STORMS BUT CEILINGS GENERALLY IN MVFR RANGE ALONG SQUALL LINE THAT WILL SHIFT EWD ACROSS THE FORECAST AREA THIS MORNING. WILL SEE VFR CONDITIONS TO REAR OF SQUALL LINE BEFORE LOW CLOUDS FILL BACK IN COLD AIR ADVECTION BEHIND THE COLD FRONT. GENERALLY MVFR STRATOCU IN PLACE LATER IN THE AFTERNOON...ERODING FROM THE WEST TONIGHT. PRESSURE GRADIENT REMAINS RELATIVELY TIGHT SO WILL MAINTAIN GUSTY NLY WIND BEHIND THE BOUNDARY TONIGHT THROUGH EARLY FRIDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 37 52 30/ 100 20 0 0 MERIDIAN 70 36 54 30/ 100 40 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... .MS...NONE. .LA...NONE. .AR...NONE. && 17
Hazardous weather outlook, Jan 12, 2:42 PM CST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 242 PM CST WED JAN 12 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 132042- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 242 PM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SEVERE WEATHER IS LIKELY AFTER MIDNIGHT TONIGHT THROUGH THURSDAY AFTERNOON. NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA BEGINNING LATE TONIGHT AND LASTING THROUGH EARLY AFTERNOON ON THURSDAY AS AN INTENSE SQUALL LINE...WITH EMBEDDED BOWING SEGMENTS MOVES THROUGH THE AREA. THE EASTERN PARISHES AND SE ARKANSAS WILL SEE THE FIRST OF THE SEVERE THUNDERSTORM ACTIVITY AFTER MIDNIGHT. THE SYSTEM WILL THEN SPREAD EAST DURING THE MORNING HOURS ON THURSDAY AND WILL AFFECT THE REMAINDER OF THE OUTLOOK AREA BY LATE MORNING. THERE IS SOME CONCERN FOR THE DEVELOPMENT OF SOME ISOLATED TORNADIC SUPERCELLS AHEAD OF THE MAIN SQUALL LINE AS THE SYSTEM BEGINS TO MOVE INTO SE MISSISSIPPI DURING THE MID MORNING HOURS. THE OVERALL PRIMARY CONCERNS WITH THIS SYSTEM WILL BE FOR STRAIGHT LINE WINDS. ANOTHER CONCERN WILL BE FOR ISOLATED TORNADOES. THE ATMOSPHERIC SET UP FOR THIS EVENT IS AS FOLLOWS. AN INTENSE UPPER LONG WAVE TROUGH WITH AN ASSOCIATED STRONG COLD FRONT WILL MOVE TO THE LOWER MISSISSIPPI VALLEY REGION AFTER MIDNIGHT TONIGHT. THE COMBINATION OF RECENT MILD DAYS WITH GOOD RICH GULF MOISTURE AND ASTRONG COLD FRONT WITH COLD AIR ALOFT FROM THE APPROACHING UPPER TROUGH WILL SET THE STAGE FOR THE SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE REGION. AS THE SYSTEM APPROACHES... LOWER AND UPPER JET DYNAMICS WILL INCREASE WIND SHEAR ALOFT AND WILL BECOME QUITE STRONG. STAY TUNED FOR UPDATED INFORMATION ON THIS POSSIBLE SEVERE WEATHER EVENT FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. ...FLOODING... GIVEN THE NEAR SATURATED STATE OF THE SOILS...PONDING ON AREA ROADS AND IN LOW LYING AREAS IS POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. MINOR STREET FLOODING WILL BE POSSIBLE IN POOR DRAINAGE AREAS AS WELL. ...NON PRECIPITATION... A WIND ADVISORY IS IN EFFECT FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE NORTHWEST PORTION OF CENTRAL MISSISSIPPI...WHERE WIND GUSTS OF AROUND 35 MPH CAN BE EXPECTED FOR THIS AFTERNOON AND EVENING UNTIL 6 AM THURSDAY. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 AM THURSDAY FOR THE REMAINDER OF THE OUTLOOK AREA....WHERE SUSTAINED WINDS OF 20 MPH WITH GUSTS TO AROUND 30 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED LATE TO NIGHT AND THURSDAY IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jan 13, 3:53 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM TSTM WND DMG 3 E START 32.49N 91.81W
01/13/2005 RICHLAND LA LAW ENFORCEMENT
A FEW POWER LINES WERE BLOWN DOWN EAST OF START.
0300 AM TSTM WND DMG MANGHAM 32.31N 91.78W
01/13/2005 RICHLAND LA LAW ENFORCEMENT
POWER LINES AND TREES DOWN ON HOUSES.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:55 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 35 min |
| Jan 13, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 49 min |
| Jan 13, 4:02 AM CST | Severe Thunderstorm Warning | JAN | Sunflower | 28 min |
| Jan 13, 4:27 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 73 min |
| Jan 13, 4:49 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 56 min |
| Jan 13, 5:07 AM CST | Severe Thunderstorm Warning | JAN | Madison | 53 min |
| Jan 13, 5:40 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 65 min |
| Jan 13, 5:52 AM CST | Tornado Warning | JAN | Choctaw, Montgomery | 38 min |
| Jan 13, 5:59 AM CST | Tornado Warning | JAN | Webster | 61 min |
| Jan 13, 6:00 AM CST | Severe Thunderstorm Warning | JAN | Attala | 30 min |
| Jan 13, 6:06 AM CST | Severe Thunderstorm Warning | JAN | Leake | 39 min |
| Jan 13, 6:08 AM CST | Severe Thunderstorm Warning | JAN | Scott | 52 min |
| Jan 13, 6:22 AM CST | Severe Thunderstorm Warning | JAN | Winston | 38 min |
| Jan 13, 6:24 AM CST | Tornado Warning | JAN | Simpson, Smith | 66 min |
| Jan 13, 6:25 AM CST | Severe Thunderstorm Warning | JAN | Clay | 50 min |
| Jan 13, 6:30 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 45 min |
| Jan 13, 6:31 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 29 min |
| Jan 13, 6:38 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 52 min |
| Jan 13, 7:02 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 58 min |
| Jan 13, 7:06 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 39 min |
| Jan 13, 7:08 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 52 min |
| Jan 13, 7:16 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 59 min |
| Jan 13, 7:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 65 min |
| Jan 13, 7:30 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 60 min |
| Jan 13, 7:37 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 53 min |
| Jan 13, 7:42 AM CST | Severe Thunderstorm Warning | JAN | Jones | 48 min |
| Jan 13, 7:42 AM CST | Tornado Warning | JAN | Noxubee | 18 min |
| Jan 13, 7:46 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 59 min |
| Jan 13, 8:11 AM CST | Flash Flood Warning | JAN | Jones | 2 hr |
| Jan 13, 8:22 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.